Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 25, NWS Lake Charles, LA

May 7, 2007Acadia Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 7, 2007, 5:40 PM CDT for Acadia Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2007, 5:40 PM CDT (22:40 UTC)
Expired
May 7, 2007, 6:30 PM CDT
In force
50 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Acadia Parish, LA

The radar

The Lake Charles radar (KLCH), 81 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1354 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 072240
SVRLCH
LAC001-072330-
/O.NEW.KLCH.SV.W.0025.070507T2240Z-070507T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
540 PM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ACADIA PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...IOTA.

* UNTIL 630 PM CDT

* AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR CROWLEY...AND
  MOVING NORTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IOTA BY 610 PM CDT...

LAT...LON 3016 9233 3031 9221 3048 9249 3028 9260

$$

20
1 follow-up statement
000 
WWUS54 KLCH 072306
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
604 PM CDT MON MAY 7 2007

LAC001-072330-
/O.CON.KLCH.SV.W.0025.000000T0000Z-070507T2330Z/
ACADIA LA-
604 PM CDT MON MAY 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT 
FOR ACADIA PARISH...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR IOTA...
MOVING WEST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  IOTA BY 615 PM CDT...

THERE HAS BEEN A REPORT OF MARBLE SIZE HAIL NEAR MAXIE AT 546 PM.
A REPORT OF PEA SIZE HAIL WAS ALSO REPORTED IN A NEW DEVELOPING 
THUNDERSTORM JUST WEST OF DUSON AROUND 600 PM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3018 9226 3031 9221 3040 9253 3024 9255

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:44 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 7, 3:44 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CDT MON MAY 7 2007

.DISCUSSION...
RATHER UNUSUAL WX SITUATION OVER THE REGION AS WE ARE SANDWICHED
WITHIN A NARROW N TO S HIGH AT THE SFC AND ALOFT...WITH STRONG
UPPER LEVEL STORMS SYSTEMS TO OUR WEST AND EAST. THE EASTERN
SFC/UPPER LEVEL LOW OFF THE SE US HAS BECOME EVEN STRONGER AND
LARGER TODAY...BRINGING A BACKDOOR COOL FRONT FROM THE EAST. THIS
COOLER AND DRIER AIR IS ALREADY INFILTRATING ACROSS THE EASTERN
SECTIONS OF THE REGION...WHERE TEMPS WILL DIP TO THE MID
60S...WITH NEAR 70 ACROSS W LA AND SE TX.

OUR REGION WILL REMAIN PRECIP FREE THRU THU AS OUR NARROW RIDGE
REMAINS OVER THE C GULF N THROUGH THE MS VALLEY...AND THE LOWS
CONTINUE TO SPIN TO THE E & W...OR THE OMEGA BLOCK WE HAVE BEEN
SINCE LAST WEEKEND. THE GFS IS ADVERTISING THIS BLOCK TO BREAK
DOWN LATE THU...AND ALLOW THE UPPER TROF/LOW TO WEAKEN AND DRIFT
SE...MEANDERING OVER E TX/LA REGION FRI & SAT. DEPENDING ON WHICH
SIDE OF THE LOW WE END UP ON WILL MAKE A BIG DIFFERENCED IF WE GET
PRECIP OR NOT. SINCE FORECAST CONFIDENCE IS USUALLY LOW ON SUCH
CUTOFF LOWS OUT IN THE EXTENDED PERIOD...WENT WITH ONLY 30% DURING
THE DAYLIGHT HOURS...20% FOR THE EVENING HOURS...FOR FRI-MON TIME
PERIOD.

DML

&&

.AVIATION...
MAINLY VFR TONIGHT...WITH 2-3SM BR EXPECTED AT ALL SITES FROM
09-13Z.

KK

&&

.MARINE...
FRONT SHOULD SLOWLY PUSH WEST (NOT TO MANY TIMES THIS HAPPENS
HERE) ACROSS THE COASTAL WATERS...WITH E-SE WINDS OF 15-18KT
CONTINUING OVERNIGHT. WENT WITH SMALL CRAFT EXERCISE CAUTION FOR
THE 20-60NM ZONES TONIGHT FOR THIS. FOR THE REMAINDER OF THE
WEEK...A LIGHT S TO SW FLOW 10KTS OR LESS WILL PREVAIL THROUGH
NEXT WEEKEND.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  69  84  65  86 /  10  10  10  10
KBPT  70  86  65  85 /  10  10  10  10
KAEX  65  84  62  87 /  10  10  10  10
KLFT  66  83  64  87 /  10  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 7, 4:19 AM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
419 AM CDT MON MAY 7 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-081100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
419 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 7, 5:20 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 PM CDT MON MAY 7 2007

LAZ042-043-072300-
ACADIA-JEFFERSON DAVIS-
520 PM CDT MON MAY 7 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHWESTERN ACADIA PARISH...
SOUTHEASTERN JEFFERSON DAVIS PARISH...

AT 517 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER
MERMENTAU...MOVING WEST AT 10 MPH.

LOCATIONS FROM MERMENTAU TO JENNINGS ARE IN THE PATH OF THIS
LIGHTNING STORM.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

IN ADDITION THIS STORM WILL PRODUCE HEAVY DOWN POURS AND GUSTY WINDS.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.